Indiana, 2002

Hail in Indiana, August 13, 2002

August 13, 2002 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 13, 12:25 AM CST, 10 hours 30 minutes earlier.

Area forecast discussion, Aug 13, 12:25 AM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
125 AM CDT TUE AUG 13 2002

APPARENT MVC STILL SUPPORTING CONVECTION OVER SOUTHERN MISSOURI THIS
MORNING. THE LEADING EDGE WAS INTO THE SE MISSOURI PORTION OF OUR
CWFA. MORE SCATTERED CONVECTION FIRING UP BEHIND THE LEADING LINE
OF STORMS IN SW MISSOURI. THIS SYSTEM HAS NOT SHOWN SIGNS OF
WEAKENING...AND IS SEEN CLEARLY VIA PROFILER DATA. WEAK BUT
PERSISTENT DIFF VORT ADVECTION AHEAD OF THE WAVE IN THE MID
TROPOSPHERE SHOULD PROVIDE THE NECESSARY SUPPORT...ALONG WITH
CONTINUED MARGINALLY UNSTABLE AND MOIST CONDITIONS. SO WILL HAVE
FAIRLY HIGH POPS WESTERN SECTIONS. LESS OF A CHANCE FURTHER EAST
INTO W KY AND SW IN.

LITTLE CHANGE BEYOND THAT. STILL CHANCE TO LIKELY POPS TONIGHT
THROUGH WEDNESDAY AS A FRONTAL SYSTEM MOVES INTO THE CWFA AND
WEAKENS. LATEST MODEL GUIDANCE SUGGESTS THAT IT MAY BE SLOW TO CLEAR
OUR EASTERN COUNTIES...SO WILL LEAVE IT INTO WED EVENING EAST. ETA
IS MUCH SLOWER WITH REGARD TO THIS. AVN IS MORE IN LINE WITH THE
UKMET AND HAS BEEN SOMEWHAT CONSISTENT...SO WILL FOLLOW THAT
SOLUTION.

OTHER CHANCE OF CONVECTION SHOWS UP FRIDAY...OTHERWISE DRY WX
FORECAST BY LONG RANGE MODEL OUTPUT THURSDAY...AND AGAIN SATURDAY
THROUGH MONDAY.

NUMERICAL GUIDANCE IN FAIRLY GOOD AGREEMENT WITH REGARD TO TEMPS AND
POPS...SO BASICALLY USED A BLEND...AND ADJUSTED WHEN NECESSARY FOR
CLOUDS AND RAIN.

.PAH...NONE.

CN

In the hours before

Special weather statement, Aug 13, 9:50 AM CST, 1 hour 5 minutes before
KYZ013-131615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1050 AM CDT TUE AUG 13 2002

A LINE OF THUNDERSTORMS IS MOVING ACROSS CALDWELL COUNTY. WIND
SPEEDS OF 30 TO 50 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF
THESE STORMS...REACHING THE PRINCETON AREA BY 1100 AM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gibson

When
August 13, 10:55 AM CST
Where
Gibson County, Francisco
Measured
0.88 in hail
Reported by
POST OFFICE
Coordinates
38.333, -87.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311725.